advertisement
Question
Posted by: ADHDude | 2010/03/11

I want to Report The Following Warning

Beware of long term use of Ritalin because after 20 years of taking it I developed the following ADVERSE REACTIONS of long term use:

1.I took my morning dose of Ritalin and I got a horrible confused feeling where I did not know where to focus my eyes or what to do next. Everything seemed too fast paced. It felt like 1000 operations moving though my head at the same time. I looked in all directions and did not know what to do with myself. It felt like my mind was moving too fast for the environment and I was confused and disorientated with my head swaying back and forth involuntary. It was a feeling of mixed signals in the brain.

2.One day I had a great day and took my afternoon dose of Ritalin and got a horrific vertigo/panic attack. My eyes pulled inwards and stayed that way while the room looked like it was spinning. This lasted 8 hours and it was agonising because I felt nauseous and I had a panic attack at the same.

3. I often get feelings of " racing thoughts"  where so many things that I need to do or thoughts shoot through my head at the same time and I feel im going to go mad

4. I do not abuse my medication in all honesty

I am living proof that long term use of Ritalin causes adverse reactions to the brain and I need info on how to report this to Novartis. Doctors dont even know about this and I am the first victim of a tragedy.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Sounds awfully alarming and unpleasant. I wonder whether you are being treated by a proper spealist psychiatrist, or a GP. IF the latter, then do see a psychiatrist ( or another, as a second opinion ) for a thorough re-assessment of diagnosis and your present state. It may well be you don't need Ritalin at all, and that some other treatment, maybe even a non-drug treatment like CBT, could help you more.
IF you want to also report this to Novartis ( though taking the best available cae of yourself should o course be the first step ) you can check their local SA adress on the internet through Google, and should be able to send then an e-mail discussing your experience. Similarly, your new psychiatrist could make such a report, too or instead of yours, as he/she could do so in more technizal terms

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Woman | 2010/03/12

I have heard of people even developing psychosis from these drugs. Many people have adverse reactions. Speak to your doctor about concerta. It''s the most stable ADHD drug available. Straterra is apparently terrible.

Reply to Woman
Posted by: ADHDude | 2010/03/12

I am being treated by 6 speclist pschiatrists who do not know what they are doing

Reply to ADHDude
Posted by: cybershrink | 2010/03/11

Sounds awfully alarming and unpleasant. I wonder whether you are being treated by a proper spealist psychiatrist, or a GP. IF the latter, then do see a psychiatrist ( or another, as a second opinion ) for a thorough re-assessment of diagnosis and your present state. It may well be you don't need Ritalin at all, and that some other treatment, maybe even a non-drug treatment like CBT, could help you more.
IF you want to also report this to Novartis ( though taking the best available cae of yourself should o course be the first step ) you can check their local SA adress on the internet through Google, and should be able to send then an e-mail discussing your experience. Similarly, your new psychiatrist could make such a report, too or instead of yours, as he/she could do so in more technizal terms

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement